MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 4040-90
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Arthralgia (2355)
Date of Event 04/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu and fmea, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause could not be determined.It was the surgeon's decision to remove the implants.
 
Event or Problem Description
The patient had right side si joint arthrodesis sometime in 2014 where two implants were installed.In (b)(6) 2014, the patient had an additional procedure where two additional implants of the same type were added to the right si joint for additional fixation.The surgeon later decided to remove all the implants.The surgeon did not offer a reason for the removal and did not indicate that the implants were loose or malpositioned.Imaging did not appear to show malpositioning or lucency.In (b)(6) 2019, the surgeon removed all the implants with chisels as they were solidly fix in bone.The status of the patient following the revision procedure is not known.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key8634015
Report Number3007700286-2019-00062
Device Sequence Number11351260
Product Code OUR
UDI-Device Identifier00859256003415
UDI-Public00859256003415
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/05/2015
Device Model Number4040-90
Device Lot Number8029003804003
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2019
Initial Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR